•  
  •  
 

Keywords

Diameter, Digraph, Girth, Phase space, Primitive exponent, Reachability, Wielandt's inequality.

Abstract

Given a finite set $K$, a Boolean linear map on $K$ is a map $f$ from the set $2^K$ of all subsets of $K$ into itself with $f(\emptyset )=\emptyset$ such that $f(A\cup B)=f(A)\cup f(B)$ holds for all $A,B\in 2^K$. For fixed subsets $X, Y$ of $K$, to predict if $Y$ is reachable from $X$ in the dynamical system driven by $f$, one can assume the existence of nonnegative integers $h$ with $f^h(X)=Y$, find an upper bound $\alpha$ for the minimum of all such assumed integers $h$, and test if $Y$ really appears in $f^0(X), \ldots, f^\alpha(X)$. In order to get such an upper bound estimate, this paper establishes an expansion property for the Boolean linear map $f$. Namely, the authors find a lower bound on the size of $f^h(X)$ for any nonnegative integer $h$. Besides presenting several direct applications of the derived expansion property, this paper collects some related problems on Boolean linear dynamical systems, including problems on primitive multilinear maps and inhomogeneous topological Markov chains.

abs_vol31_pp381-407.pdf (31 kB)
Abstract

Share

COinS
 

To view the content in your browser, please download Adobe Reader or, alternately,
you may Download the file to your hard drive.

NOTE: The latest versions of Adobe Reader do not support viewing PDF files within Firefox on Mac OS and if you are using a modern (Intel) Mac, there is no official plugin for viewing PDF files within the browser window.